Is this normal with Birth Control?


Q: I got on birth control on September 16, I missed one pill but took it immediatley the next morning. I lost track of where I was sometime in December so i started a whole new pack. My last period was on October 12. I have had spotting, really heavy bleeding that lasted like a day and mild to severe cramps. Also, I've been having very bad mood swings since I started. The pill I am taking is Brevicon. I just want to make sure everything is okay.

Symptoms:  Symptoms: nausea, headache, cramps, spotting, days of heavy bleeding, breast tenderness and swelling and mood swings

A:   Hi,
Thanks for the query.
I understand your concern.
As you stopped pills in the middle of the month and restated after few days, complete protection cannot be expected.
To rule out pregnancy better to go for urine pregnancy test once.
If test gives negative result, the symptoms you are having could be side effects of pills.
You can take symptomatic treatment with analgesics which can give relief from headache, breast tenderness etc.
Taking pills as per the schedule can avoid irregular withdrawal bleeding most of the times.
Take care

Related Q&A

Q: I hVe taken two extra days worth of levlen ed for birth control by mistake and just wanted to no if i should wait two...

Q: I'm taking Ashlyna for birth control. I'm reaching the end of my pack, this week is my scheduled period and I just ha...

Q: Hi. I am currently taking ortho tri cyclen birth control. I am worried because I've have been have nipple discharge, ...

Q: Shortly after giving birth, I have noticed a small dark purplish small bump on my labia.

Q: I just recently recieved a birth control prescription, and haven't started taking it. My last period was August 5, an...


Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon